Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 26, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 30, 2018, 10:06 PM EST for 5 counties in Tennessee. It took effect at Dec 31, 2018, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2018, 10:06 PM EST (03:06 UTC)
- In effect from
- Dec 31, 2018, 7:00 AM EST
- Expired
- Dec 31, 2018, 10:51 PM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WWUS74 KMRX 310306 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1006 PM EST Sun Dec 30 2018 ...Windy Monday across the Smoky Mountains... .A storm system will move across the Southern Appalachians Monday producing high winds over the higher elevations of the East Tennessee mountains. TNZ041-072-074-311200- /O.UPG.KMRX.HW.A.0004.181231T1200Z-190101T0000Z/ /O.NEW.KMRX.HW.W.0007.181231T1200Z-190101T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1006 PM EST Sun Dec 30 2018 ...HIGH WIND WARNING IN EFFECT FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 7 AM Monday to midnight EST Monday night. This is an upgrade to the High Wind Watch. * WINDS...South 25 to 40 mph with gusts up to 60 mph. * TIMING...Monday from daybreak through midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-043-045-047-311200- /O.NEW.KMRX.WI.Y.0026.181231T1200Z-190101T0500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 1006 PM EST Sun Dec 30 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM Monday to midnight EST Monday night. * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Monday morning through midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ087-311200- /O.NEW.KMRX.WI.Y.0026.181231T1200Z-190101T0500Z/ Southeast Monroe- Including the city of Coker Creek 1006 PM EST Sun Dec 30 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM Monday to midnight EST Monday night. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * TIMING...Monday morning through midnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
205 WWUS74 KMRX 310812 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 312 AM EST Mon Dec 31 2018 ...Windy Today Across The Smoky Mountains... .A storm system will move across the Southern Appalachians today producing high winds over the higher elevations of the East Tennessee mountains. TNZ041-072-074-311700- /O.CON.KMRX.HW.W.0007.181231T1200Z-190101T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 312 AM EST Mon Dec 31 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...South 25 to 40 mph with gusts up to 60 mph. * TIMING...Today through midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-043-045-047-311700- /O.CON.KMRX.WI.Y.0026.181231T1200Z-190101T0500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 312 AM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Today through midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ087-311700- /O.CON.KMRX.WI.Y.0026.181231T1200Z-190101T0500Z/ Southeast Monroe- Including the city of Coker Creek 312 AM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...South 15 to 30 mph with gusts up to 50 mph. * TIMING...Today through midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
041 WWUS74 KMRX 311950 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 250 PM EST Mon Dec 31 2018 ...Windy Today Across The Smoky Mountains... .A storm system will move across the Southern Appalachians today producing high winds over the higher elevations of the East Tennessee mountains. TNZ041-072-074-010400- /O.CON.KMRX.HW.W.0007.000000T0000Z-190101T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 250 PM EST Mon Dec 31 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...Today through midnight tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-043-045-047-010400- /O.CON.KMRX.WI.Y.0026.000000T0000Z-190101T0500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 250 PM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...South 15 to 25 mph with gusts up to 45 mph. * TIMING...Today through midnight tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ087-010400- /O.CON.KMRX.WI.Y.0026.000000T0000Z-190101T0500Z/ Southeast Monroe- Including the city of Coker Creek 250 PM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...South 15 to 25 mph with gusts up to 50 mph. * TIMING...Today through midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
279 WWUS74 KMRX 010351 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1051 PM EST Mon Dec 31 2018 TNZ041-072-074-010500- /O.CAN.KMRX.HW.W.0007.000000T0000Z-190101T0500Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 1051 PM EST Mon Dec 31 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Morristown has cancelled the High Wind Warning. The damaging wind threat has subsided therefore the warning is no longer needed. $$ TNZ018-043-045-047-087-010500- /O.CAN.KMRX.WI.Y.0026.000000T0000Z-190101T0500Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Roan Mountain, and Coker Creek 1051 PM EST Mon Dec 31 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. The damaging wind threat has subsided therefore the warning is no longer needed. $$ CDG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 30, 7:06 PM EST, 3 hours earlier.
Area forecast discussion, Dec 30, 7:06 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Morristown TN
706 PM EST Sun Dec 30 2018
.AVIATION...
Challenging aviation forecast tonight as a warm
front approaches the area from the south. Expect reduced CIGS,
and visibilities tonight at CHA with CIGS prevailing below 1,000
feet. Some light rain showers may also impact the terminal from
06z to 10Z. Gradual improvement to VFR is expected on Monday as
the area moves into the warm sector airmass south of the front.
Downsloping will likely keep TYS, and TRI closer to MVFR/VFR
through the TAF period. Confidence is low, but there is the
potential for windshear generally above 2-3 kft in response to a
low-level jet, but decided to keep this mention out of the TAF for
now.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from Monday morning through Monday evening for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains.
VA...None.
&&
ADHazardous weather outlook, Dec 30, 3:02 PM EST, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 302 PM EST Sun Dec 30 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-312015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 302 PM EST Sun Dec 30 2018 /202 PM CST Sun Dec 30 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday ...High Winds Possible Monday across the Mountains and Foothills... Another storm system will move across the Tennessee Valley and southern Appalachians Monday producing widespread showers and possibly afternoon and evening thunderstorms across the Plateau and southeast Tennessee. Rainfall of one-half to one inch is possible which may produce isolated flooding issues. High winds are also possible Monday across the Mountains and Foothills, especially over the Smoky Mountains. Southerly winds of 25 to 40 mph with gusts to 60 mph are possible across the Smoky Mountains. ...Another Round of Heavy Rain Possible Late Wednesday through Thursday, Changing to a Wintry Mix for Thursday Night and Friday Morning... A storm system will move across the Tennessee Valley and southern Appalachians during the latter half of the week. This system has the potential of producing moderate to heavy rainfall from late Wednesday through Thursday. Colder temperatures will move into the region changing the rain to snow showers Thursday night and Friday morning. Confidence is low on how this system will evolve and later revisions to the forecast are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:06 PM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 25 hr |
| Dec 31, 5:22 PM EST | Special Weather Statement | MRX | Bledsoe, Marion, Sequatchie | 53 min |
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.